No periods for 5 months even though last zoladex injection.was september 2012

from early 2011 til may 2012 I had been bleeding pretty much all the time.

I had tried several contraceptions.but nothing seemed to work.

My doc then gave me zoladex injections, I had a month dose, then 2 three month doses, my last dose being the 4th september 2012.

during the time of my doses, my periods did not stop.

however since the start of december 2012 I have no periods.

can peoples periods stop for a length of time after they have stopped having injections?

im only 21, is it likely to be the menopause?

or does any one know why the injections didnt seem to.affect my periods when I had the injections (but i did have hot flushes) and now after the zoladex shiuld be out if my system, i havent had any periods?



8 Replies

  • zoladex is out of your system, but that is not going to have much if any impact on when your ovaries start working properly again. If the hot flushes and other side effects have stopped now, it does mean in your brain, the pituitary gland is now working again. The drug shuts that down.

    so if it is now working again, at some point it will hopefully produce enough oestrogen to trigger your ovaries to wake up too. This can happen very quickly (as it did for me - just 8 weeks after the last implant) but usually it's about 5 -6 months on average, which means for every one of us that does start sooner than 5-6 months there are just as many who have to wait longer sometimes quite a bit longer.

    And for a very few ladies the ovaries don't actually wake up again. There are some cases on this forum of ladies who have not yet re-strted their periods after zoladex many many months later. But you are still within the average zone for having to wait.

    You could mention it to your GP at your next appointment incase he/she wants to check your hormone levels, but the longer the periods are not happening the better the chance of some of your endo dying back a bit and meanwhile not growing any further at least.

    This is the time to be trying to enjoy the break between the horrid treatment and having the endo kick off again. I know it's really annoying wondering if today will be the day, and having to constantly be prepared for the possibility of today being the day that you start again, but at this point in time, it is a bit too soon to be worrying if the ovaries might never wake up.

    Waiting a year or a year and half is not uncommon.

    It doesn't seem to be affected by how long you were on the drug either, but at 7months of zoaldex, that's 1 month above the maximum life time's worth of the drug you should be exposed to for endo, so it's right that you stopped taking it when you did.

    If your want to see your GP about it then go ahead, but my advice would be to give your body till the summer holidays before taking it further with the GP, and try not to worry. Stress and worry certainly don't help your hormone levels. Try and enjoy the break between the drug and the return of evil endo.

  • Thank you, I will try not to worry !

    I was concerned about having the drug a month longer than the usual treatment.

    But I didnt know that you can wait 5-6 months or longer to wait for your ovaries to wake up ! That makes me feel a lot better. Thanks. x

  • I had a period while on my injection, near the start and I was a good few months after my injection before resuming periods. I hope yours comes back quickly. I'd say from my experience this is normal but if you're concerned then speak to your Dr. x

  • Hi

    I have just had a laproscopy and treatment for endemetrios and adenymyosis and feel I have been put through the mill : (

    Consultant suggested zoladex . Confused and worried about going on this,any info on side effects, pros or cons of this would be of help.

    Thanks ajmac9

  • Ajmac9- please use the search box at the top of the forum page and type in Zoladex and you'll see many discussions about this and other GnRH drugs. Definitely do not start it till you know what it is what it will do, what is can do, and what it doesn't do. It is a cancer drug normally and a very powerful beast, so it is not to be started without youhaving all the homeowrk done first so you know what you are getting in to.

  • Hi impatient

    Will have a look.

    Thankyou for your reply.

    Kind regards


  • Hi, I had my last Zoladex injection on 30 Jan this year and have just started a period today. I'm 39 yrs old and wondered if my ovaries might have given in! I think it is a personal thing how long it takes for your cycle to return. I had been taking HRT right up until 2 days ago, so didn't notice the hot sweats subsiding etc.

    I spoke to another person who had been on Zoladex for 6 mths the same as me and she took nearly 10 mths for her periods to return. She was younger than me too. Xx

  • Thank you, I suppose everyone reacts to drugs differently. I think im just worried as I was used to be on my period for nearly 2 years without a break, not having it now seems weird !


You may also like...